Indiana, 2016Damaging Winds in Indiana, June 23, 2016
June 23, 2016 · NWS ILN · 5 events in 3 counties and zones
A mesoscale convective system developed across Illinois and worked east then southeast across the region during the early morning hours of June 23rd.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 0
- Property damage
- $20,000
- Crop damage
- None recorded
- Events
- 5
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A mesoscale convective system developed across Illinois and worked east then southeast across the region during the early morning hours of June 23rd.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jun 23, 12:57 AM EST, 18 minutes earlier.
Area forecast discussion, Jun 23, 12:57 AM EST, 18 minutes before
Area Forecast Discussion
National Weather Service Wilmington OH
157 AM EDT THU JUN 23 2016
.SYNOPSIS...
A strong warm front draped across the Ohio Valley will team up
with a strong weather disturbance to bring several waves of
showers and thunderstorms to the area tonight and Thursday.
Damaging wind gusts and flash flooding may affect portions of the
Ohio Valley by the time a cold front swings through the area later
Thursday afternoon and evening bringing the storms to an end. The
weekend will start dry and warm and end up with a threat of
showers and storms and quite humid by Sunday evening.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Evening update centered on using the 22z HRRR run to map out the
evolution of the storms developing tonight. It was the only model
that seems to capture the precipitation running along the warm front
extending nw from KILN towards southern Lake Michigan. Used this
through about 6z and blended in to the previous forecast at 9z.
Temperatures were raised in the hourly to account for the increasing
warm air intrusion sw of and behind the warm front. Overall min
temps were dropped a degree or two to account for rain-cooled air
and it may even go lower into the middle 60s with some of the more
intense thunderstorm activity expected later tonight.
Previous discussion follows -
A great deal of time was spent on tonight with potentially
significant/high-impact weather seeming more and more likely for the
WFO ILN forecast area. Readers of this discussion are also
encouraged to read latest outlooks and discussions from WPC/SPC for
attendant detailed severe weather and heavy rain threats on a a
broader scale.
Relied heavily on 3-4km resolution data for tonight's
forecast...particularly the more recent runs of ESRL Experimental
HRRR...the 22.12z HIRES-W-ARW window...and 22.00Z/22.12Z NSSL-WRF.
Think 22.12z NAM is okay but am not liking farther north solutions
given poor handling how far west/south the current baroclinic
zone is in observational data vs. what is being forecast.
Through about 02z...expecting weather to be largely non-
severe/non- significant. There is a little concern that as warm
front lifts toward us through the evening and low level jet comes
up a bit...that isolated/scattered elevated storms may pop on the
early side (8-10 PM) across sern IND/swrn OH/nrn KY. A low
probability likelihood...but if these storms were to pop there is
ample elevated instby and shear for a marginal wind/hail threat.
Most likely/most probable scenario /if there is one given still a
lot of detail differences among numerous CAMs/ is for explosive
supercellular storm development ~00Z in nrn IL...moving rapidly
east/southeast and congealing into a linear MCS /with embedded
supercell structures/. This is where recent runs of CAMs are key
because it would seem apex of sig severe wx /including high-end
damaging wind and embedded mesovortices/ would tend to favor
diving into/toward strongest feed on low level flow/instby. Have a
feeling /given where this boundary is at right now/ that sig
severe threat and higher-end severe weather will evolve rapidly
south/east from northern IN into western OH and perhaps even west
of that /which many runs of experimental NAM Rapid Refresh Conus
Nest has been showing/. If this were to happen...the actual bulk
of sig wind/sig severe could occur west of forecast area...but
threat/duration of strong storms in warm-advection/extreme
moisture transport would greatly enhance flash flood threat in ILN
CWA. However...the NAM RR Conus nest scenario is a lone wolf in
the family of CAMs showing this scenario...but makes a lot of
meteorological sense. The consensus model scenario /Hires-ARW and
experimental HRRR preferred/ is for large/severe MCS to roar
southeast along instby gradient through cntl/sw Ohio with all
modes of severe wx possible...most prominently damaging
winds...and possibility of embedded mesovortices given strong low
level shear. Significant swaths of wind damage...either via storm
outflow or along mesovortex tracks...are possible.
Discussion on hydro/flash flood threat is below.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM FRIDAY/...
Would like to say we are out of the woods after the MCS exits the
area...but low pressure/cold front will still be sinking south
through the CWA on Thursday. Despite veered/gusty boundary layer
flow...dew points will remain in the 70s promoting strong instby
/MLCAPE 2000 to 3500 J/kg/ with strong/deep unidirectional wnwly
flow. Storms are expected to redevelop in southern Ohio and sink
into northern KY in the afternoon...with again a severe weather
and flash flood threat. Finally taper rain chances Thursday
evening as front clears.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
High pressure will be in control through first couple of days of
fcst period. Dry conditions with a warming trend. Models have now
trended a little faster with front for Sunday and Monday. GFS is
fastest and wettest with ECMWF a little slower and slightly drier.
Will generally use a blend and bring in chc pops for late Sunday
in the west and across the fcst area Sunday night. Will trim pops
back for Monday and especially Monday night as newer model runs
pushing front south and east by Monday night. Temps a bit above
guidance for Saturday and Sunday and nearer to guidance for rest
of fcst period.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
A thunderstorm complex has developed across Central/Northern
Indiana in the unstable airmass at nose of 65 kt low level jet.
These storms will dive to the southeast across the TAF sites
early this morning between 07Z and 10Z.
Have a mention of wind gusts up to 45 kts with these storms but
environment has the potential to produce even stronger winds
up to 65 kts with favorable bow echoes.
Torrential rainfall will likely lead to a period of iFR cigs/vsbys
or perhaps even LIFR. After initial strong storms move through...
have lingered TSRA and VCTS a little longer.
Expect conditions to return to VFR after the convection ends
early this morning.
A cold front will drop south across the area during the day on
Thursday and will serve as the focus for some scattered
shower/thunderstorm development mainly in the afternoon. Have
opted to go with with VCTS through early evening.
Winds will shift to the WNW during the day with gusts up to 22knots
possible.
OUTLOOK...Thunderstorms will be possible Sunday night into
Monday.
&&
.HYDROLOGY...
Expanded flash flood watch south by a tier or two of counties to
account for latest runs of the HRRR indicating the potential for
heavy rain in these areas. Warm advection ahead of the main severe
MCS should initiate storm development before it crosses. Storm
mergers ahead of and along the larger-scale MCS will combine to
create longer rainfall duration. Anomalous PWAT approaching 2.0"
near the boundary...and extremely strong moisture flux anomalies
on the nose of the inbound low level jet will increase the risk
for very heavy rainfall. Flash flood guidance is not particularly
low across Ohio...but rainfall rates will overwhelm any dry soils.
Also...redevelopment of storms on Thursday afternoon may bring
another round of threat...so have the watch continuing into and
through the day on Thursday.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...Flash Flood Watch through this afternoon for OHZ026-034-035-
042>046-051>056-060>065-070>074-077>082-088.
KY...Flash Flood Watch through this afternoon for KYZ099-100.
IN...Flash Flood Watch through this afternoon for INZ050-058-059-
066.
&&
SYNOPSIS...Binau
NEAR TERM...Binau/Franks
SHORT TERM...Binau
LONG TERM...Padgett
AVIATION...AR
HYDROLOGY...Hazardous weather outlook, Jun 22, 8:08 PM EST, 5 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
908 PM EDT WED JUN 22 2016
INZ050-058-059-066-KYZ099-100-OHZ026-034-035-042>046-051>056-060>065-
070>074-077>082-088-240115-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-MASON-LEWIS-HARDIN-MERCER-
AUGLAIZE-DARKE-SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-
MADISON-FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-
PICKAWAY-FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-
CLERMONT-BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
908 PM EDT WED JUN 22 2016
...FLASH FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
IN ADDITION TO THE THREAT FOR FLASH FLOODING...NUMEROUS TO
WIDESPREAD SEVERE THUNDERSTORMS ARE POSSIBLE BETWEEN 11 PM AND 5 AM
ACROSS THE AREA. THE PRIMARY THREAT WILL BE DAMAGING WIND
GUSTS...AND SIGNIFICANT WIND DAMAGE MAY OCCUR IN LOCALIZED AREAS.
A TORNADO OR TWO IS ALSO POSSIBLE...AS WILL BE THE THREAT FOR SOME
LARGE HAIL WITH THE STRONGEST STORMS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLASH FLOOD WATCH.
THE THREAT FOR SEVERE THUNDERSTORMS WILL LINGER INTO THURSDAY
AFTERNOON BEFORE A COLD FRONT SWEEPS THROUGH. THE PRIMARY THREAT
AGAIN WILL BE DAMAGING WINDS...AND LARGE HAIL CANNOT BE RULED
OUT.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
INZ073>075-080-KYZ089>098-240115-
RIPLEY-DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-
CAMPBELL-OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-
908 PM EDT WED JUN 22 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA AND
NORTHERN KENTUCKY.
.DAY ONE...TONIGHT.
STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT BETWEEN
THE HOURS OF 11 PM AND 5 AM. THE PRIMARY THREAT WILL BE DAMAGING
WINDS...AND ISOLATED SIGNIFICANT WIND DAMAGE IS POSSIBLE. AN
ISOLATED TORNADO AND LARGE HAIL CANNOT BE RULED OUT. GIVEN SOILS
ARE WET FROM RECENT RAINS IN SOME AREAS OVER THE PAST FEW
DAYS...LOCALIZED FLASH FLOODING WILL BE POSSIBLE WITH ANY STORM
GIVEN EXPECTED VERY HEAVY RAINFALL RATES.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
THE POTENTIAL FOR STRONG TO SEVERE STORMS WILL LINGER THROUGH
THURSDAY AFTERNOON BEFORE A COLD FRONT SWINGS THROUGH. THE PRIMARY
THREAT AGAIN WILL BE DAMAGING WIND GUSTS AND LARGE HAIL.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
FRANKS/KC
In the hours before
Special weather statement, Jun 23, 12:33 AM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
133 AM EDT THU JUN 23 2016
OHZ045-046-054>056-065-230600-
LICKING OH-FRANKLIN OH-UNION OH-MADISON OH-DELAWARE OH-FAIRFIELD OH-
133 AM EDT THU JUN 23 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LICKING...FRANKLIN...
SOUTHEASTERN UNION...NORTHEASTERN MADISON...DELAWARE AND NORTHERN
FAIRFIELD COUNTIES IN CENTRAL OHIO UNTIL 200 AM EDT...
AT 133 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM 8 MILES NORTHEAST OF SOMERSET TO NEAR PLAIN CITY...
MOVING SOUTH AT 20 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
COLUMBUS...NEWARK...DUBLIN...LANCASTER...WESTERVILLE...REYNOLDSBURG..
.
DELAWARE...UPPER ARLINGTON...GAHANNA...HILLIARD...MARYSVILLE...
PICKERINGTON...WORTHINGTON...BEXLEY...HEATH...GRANVILLE...PATASKALA..
.
POWELL...CANAL WINCHESTER AND GROVEPORT.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 IN OHIO BETWEEN MILE MARKERS 85 AND 142...AND NEAR MILE MARKER
144.
I-71 IN OHIO BETWEEN MILE MARKERS 103 AND 138.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3995 8220 3995 8223 3991 8223 3993 8246
3984 8247 3983 8240 3975 8240 3974 8237
3968 8237 4005 8351 4009 8351 4044 8306
4041 8293 4036 8292 4035 8275 4028 8275
4027 8248 4025 8248 4024 8218
TIME...MOT...LOC 0533Z 349DEG 18KT 3990 8220 4015 8332
KURZSpecial weather statement, Jun 23, 12:35 AM EST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
135 AM EDT THU JUN 23 2016
OHZ026-044>046-230600-
LOGAN OH-UNION OH-HARDIN OH-DELAWARE OH-
135 AM EDT THU JUN 23 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN LOGAN COUNTY IN WEST
CENTRAL OHIO...NORTHERN UNION COUNTY IN CENTRAL OHIO...SOUTHERN
HARDIN COUNTY IN WEST CENTRAL OHIO AND NORTHWESTERN DELAWARE COUNTIES
IN CENTRAL OHIO UNTIL 200 AM EDT...
AT 135 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM OVER BELLE
CENTER...MOVING SOUTHEAST AT 40 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
KENTON...RICHWOOD...RUSSELLS POINT...LAKEVIEW...BELLE CENTER...WEST
MANSFIELD...NORTHWOOD...RADNOR...ROUNDHEAD...MOUNT
VICTORY...RUSHSYLVANIA...
HUNTSVILLE...RIDGEWAY...MAGNETIC
SPRINGS...ESSEX...MENTZER...SOMERSVILLE...
BIG SPRINGS...RAYMOND AND SILVER CREEK.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN A THUNDERSTORM APPROACHES.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 4055 8342 4050 8341 4051 8328 4050 8325
4044 8325 4043 8305 4025 8325 4040 8365
4048 8398 4054 8392 4054 8388 4057 8388
4067 8378
TIME...MOT...LOC 0535Z 313DEG 37KT 4050 8378
KURZSpecial weather statement, Jun 23, 12:51 AM EST, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
151 AM EDT THU JUN 23 2016
OHZ044-230615-
LOGAN OH-
151 AM EDT THU JUN 23 2016
...A STRONG THUNDERSTORM WILL AFFECT CENTRAL LOGAN COUNTY UNTIL 215
AM EDT...
AT 151 AM EDT...RADAR INDICATED A STRONG THUNDERSTORM NEAR
BELLEFONTAINE...MOVING SOUTHEAST AT 60 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 50 MPH...
LOCATIONS IMPACTED INCLUDE...
BELLEFONTAINE...WEST LIBERTY...HUNTSVILLE...VALLEY HI...ZANESFIELD...
MIDDLEBURG...LEWISTOWN...EAST LIBERTY...MCMORRAN...PICKRELLTOWN AND
NEW
JERUSALEM.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 4036 8353 4032 8354 4024 8366 4024 8375
4039 8397 4047 8386
TIME...MOT...LOC 0551Z 301DEG 51KT 4040 8378
KURZLocal storm report, Jun 23, 12:54 AM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
154 AM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 AM TSTM WND DMG 1 SSE BYHALIA 40.44N 83.45W
06/23/2016 UNION OH LAW ENFORCEMENT
1 TREE DOWN ACROSS ROAD.
&&Local storm report, Jun 23, 1:02 AM EST, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON OH
202 AM EDT THU JUN 23 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 AM FLASH FLOOD DELAWARE 40.30N 83.07W
06/23/2016 DELAWARE OH LAW ENFORCEMENT
NUMEROUS REPORTS IN THE CITY OF DELAWARE OF ROADS CLOSED
DUE TO HIGH WATER. CITY HAS HIGH WATER THROUGHOUT.
&&
KCSpecial weather statement, Jun 23, 1:04 AM EST, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
204 AM EDT THU JUN 23 2016
OHZ026-044>046-052-054>056-064-065-074-230630-
LOGAN OH-PICKAWAY OH-LICKING OH-FRANKLIN OH-UNION OH-MADISON OH-
HARDIN OH-DELAWARE OH-HOCKING OH-FAIRFIELD OH-CHAMPAIGN OH-
204 AM EDT THU JUN 23 2016
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT LOGAN COUNTY IN WEST
CENTRAL OHIO...NORTHEASTERN PICKAWAY...LICKING...FRANKLIN...UNION AND
NORTHEASTERN MADISON COUNTIES IN CENTRAL OHIO...SOUTHWESTERN HARDIN
COUNTY IN WEST CENTRAL OHIO...DELAWARE...CENTRAL HOCKING...FAIRFIELD
COUNTIES IN CENTRAL OHIO AND EASTERN CHAMPAIGN COUNTIES IN WEST
CENTRAL OHIO UNTIL 230 AM EDT...
AT 203 AM EDT...RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE
EXTENDING FROM NEAR WEST LIBERTY TO PLEASANTVILLE...MOVING SOUTHEAST
AT 35 MPH.
STORM HAZARDS INCLUDE...
WINDS TO 40 MPH...
PEA SIZE HAIL...
FREQUENT CLOUD TO GROUND LIGHTNING...
VERY HEAVY RAIN...
LOCATIONS IMPACTED INCLUDE...
COLUMBUS...NEWARK...DUBLIN...LANCASTER...WESTERVILLE...REYNOLDSBURG..
.GROVE
CITY...DELAWARE...UPPER
ARLINGTON...GAHANNA...HILLIARD...MARYSVILLE...
PICKERINGTON...WORTHINGTON...BELLEFONTAINE...BEXLEY...URBANA...HEATH.
..
LOGAN AND GRANVILLE.
THIS INCLUDES THE FOLLOWING INTERSTATES...
I-70 IN OHIO BETWEEN MILE MARKERS 79 AND 142...AND NEAR MILE MARKER
144.
I-71 IN OHIO BETWEEN MILE MARKERS 96 AND 132.
DO NOT STAY IN THE OPEN NOR SEEK SHELTER UNDER TREES WHEN LIGHTNING
THREATENS. MOVE INDOORS WHEN THUNDERSTORMS APPROACH.
WATER WILL POND ON ROADS AND MAY QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.
TO REPORT HAZARDOUS WEATHER CONDITIONS...GO TO OUR WEBSITE AT
WEATHER.GOV/ILN AND SUBMIT YOUR REPORT VIA SOCIAL MEDIA...WHEN YOU
CAN DO SO SAFELY.
LAT...LON 3947 8217 3947 8228 3943 8229 4018 8386
4059 8378 4004 8219 3995 8220 3995 8223
3991 8223 3993 8246 3984 8247 3983 8240
3975 8240 3974 8237 3960 8238 3959 8226
3956 8226 3956 8216
TIME...MOT...LOC 0603Z 328DEG 30KT 4029 8380 3979 8252
KURZThunderstorm Wind, Wayne
- When
- June 23, 1:15 AM EST to 1:25 AM EST
- Where
- Wayne County, 0.87 mi NW of Milton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $11,000
- Reported by
- Emergency Manager
- Coordinates
- 39.790, -85.160
Eleven trees were knocked down thoughout Wayne County.
Thunderstorm Wind, Union
- When
- June 23, 1:29 AM EST to 1:39 AM EST
- Where
- Union County, 1.06 mi E of Liberty
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 39.630, -84.910
A large tree and several large limbs were knocked down.
Thunderstorm Wind, Union
- When
- June 23, 1:38 AM EST to 1:48 AM EST
- Where
- Union County, 1.27 mi ESE of Clifton
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Public
- Coordinates
- 39.670, -84.930
Six to seven electric poles in a row were snapped in half or tilted.
Thunderstorm Wind, Franklin
- When
- June 23, 3:12 AM EST to 3:22 AM EST
- Where
- Franklin County, 0.87 mi NW of Brookville
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.430, -85.030
Wind speed was estimated by trained spotter.
Thunderstorm Wind, Wayne
- When
- June 23, 7:37 AM EST
- Where
- Wayne County, 1.75 mi W of East Richmond Arpt
- Measured
- 50 kt (58 mph) estimated gust
- Deaths
- 0 direct, 1 indirect
- Reported by
- Emergency Manager
- Coordinates
- 39.817, -84.863
On the morning of June 23 at 08:37, a City of Richmond employee of the street department was assisting in clearing debris from a residence. A tree had partially fallen onto the house and the employee was assisting in clearing the tree when he evidently suffered a sudden cardiac event and collapsed on the roof. The patient was transported to Reid Health in Richmond, where efforts to resuscitate were ceased shortly after arrival.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in West Virginia, June 23, 201616 deaths · $41 million · 2 events
- Tornado and Flash Flooding in West Virginia, June 23 to 24, 20167 deaths · 2 injured · $121 million · EF1 · 69 events
- Wildfire in California, June 23 to 30, 20162 deaths · 1 event
- Flash Flooding in Virginia, June 23, 20163 injured · $9.1 million · 6 events
- Hail and Damaging Winds in Virginia, June 23, 2016$148,000 · 2.75 in hail · 37 events
- Flood and Damaging Winds in Tennessee, June 23 to 24, 2016$271,000 · 50 kt wind · 9 events
- Flash Flooding and Damaging Winds in Kentucky, June 23, 2016$123,000 · 50 kt wind · 9 events
- Flash Flood and Hail in Ohio, June 23, 2016$97,000 · 1 in hail · 9 events
- Damaging Winds in Kentucky, June 23, 201650 kt wind · 39 events
- Damaging Winds in Kentucky, June 23, 2016$37,000 · 61 kt wind · 2 events
- Damaging Winds in Virginia, June 23, 2016$25,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in West Virginia, June 23, 2016$19,000 · 1 in hail · 9 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 633809, 633811, 633812, 633813, 634044.